MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSC VSD; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSC VSD; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSD-MUSC-012
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 12mm amplatzer ventricular septal defect (vsd) muscular occluder was chosen for implantation utilizing a non-abbott delivery system.During deployment the device deformed into a cobra shape, so the device was removed.The device was never released from the delivery cable and did not interact with cardiac structures.The procedure ended without a replacement device.There was no patient consequences or clinically significant delay.The patient remained hemodynamically stable throughout the procedure.The patient is reported to be stable.
 
Additional Manufacturer Narrative
An event of device deformity during deployment was reported.The investigation confirmed the device met functional specifications when analyzed at abbott under non-physiological conditions.Information from field indicated that there was no interaction with cardiac structures during deployment and no angulation or kink in delivery system.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER MUSC VSD
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18652644
Report Number2135147-2024-00525
Device Sequence Number8107670
Product Code MLV
UDI-Device Identifier00811806011820
UDI-Public(01)00811806011820(17)240331(10)6968612
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number9-VSD-MUSC-012
Device Lot Number6968612
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown